Discussions that mention lorazepam

Pain Management board


THANK you for all the help! Now I know I am not going crazy!
Sunday night I was watching the football game (GO STEELERS!) And I had to leave because I was so sick and on edge and so anxious. I went to my parents house and lost it and my mom picked up the phone and called the dr. It was the same practice but a different dr. He immediately said that there are 2 meds given to people who go off the patch to get thru withdrawals, and that my dr. should have warned me and given me these meds...i think they are lorazepam and clonidin. They help a lot, but it is still a rough ride even with these meds. Hopefully it will be back to normal soon....anyway, thanks a lot!
~Jen
I still don't understand why your doctor had you at 40mg of oxy originally and then when you went back on it ( with a tolerance at this point ) WHY did she only put you at 20mg? Did she ever state a reason for the decrease? If the patch did not work and she needed to switch you back to oxy, then why wouldn't she look at your records and then put you back on the same exact dose you were taking before?

I'm thinking that the lorazepam and clonidin will probably help you get thru the withdrawel period caused by the decrease in your meds. My worry is that once you are done with w/d you are going to also find that the 20mg isn't helping your pain either at such a low dose. It just doesn't make any sense. If she did not give you a reason why she lowered, ask her and demand an answer. Did this different doctor you spoke with say anything about upping your oxy dose back to 40mg?

Even if you get this situation under control you really need to seek out a new doctor. Even if you can't be seen in a pain clinic (which makes NO sense that they are turning you away due to age!! I've never heard of something so ridiculous. Young people can have just as serious of pain as those who are older) then you should at least seek out a new primary care physician. There is no rule book that says you have to stay with one doctor for the rest of your life. And this doctor clearly does not have regard for your opinions and feelings. And it is also a problem that she does not use anything but those two pain drugs. My gyno is the same way but she at least realizes that certain drugs don't work as well for differnet people. When what she was giving me didn't work and she felt I needed a stronger drug (methadone) she got me into a pain clinic by her referral right away. I was in to see them within a couple of days to get the methadone. So, If I were you, I would start looking for a new, more open-minded and compassionate doctor.

Good luck!!!